Alert archive / North Dakota / Flash Flood Warnings in 2015
Flash Flood Warning 3, NWS Bismarck, ND
NWS Bismarck, ND issued this flash flood warning at Jun 25, 2015, 9:17 PM CDT for McKenzie County, Williams County, North Dakota. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2015, 9:17 PM CDT (02:17 UTC)
- Expired
- Jun 26, 2015, 12:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Flood severity
- None
Counties McKenzie County, ND, Williams County, ND
The radar
The Glasgow radar (KGGW), 206 km from the middle of the area, began a volume at 02:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 9:20 PM CDT | HEAVY RAIN 1.87 | 4 Sw Trenton, ND | RAINFALL THUS FAR. STILL RAINING. |
| Jun 25, 9:42 PM CDT | FLASH FLOOD | Trenton, ND | INTERSECTION OF 147TH AVE NW AND 1804 COMPLETELY UNDER WATER. STILL PASSABLE. REPORT OF HOME OWNER UNABLE TO LEAVE HOME BECAUSE OF FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 2.3 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 2051 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
388
WGUS53 KBIS 260217
FFWBIS
NDC053-105-260515-
/O.NEW.KBIS.FF.W.0003.150626T0217Z-150626T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
917 PM CDT THU JUN 25 2015
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN WILLIAMS COUNTY IN NORTHWESTERN NORTH DAKOTA...
NORTHWESTERN MCKENZIE COUNTY IN NORTHWESTERN NORTH DAKOTA...
* UNTIL 1215 AM CDT
* AT 914 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. TWO TO FOUR INCHES HAS ALREADY
FALLEN OVER THE WARNED AREA...WITH ANOTHER 2 TO THREE INCHES
POSSIBLE OVER THE NEXT ONE HOUR.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
TRENTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. DO NOT DRIVE ON FLOODED ROADS...IT IS NOT WORTH
THE RISK.
&&
LAT...LON 4824 10382 4798 10368 4791 10391 4821 10403
$$
HEINERT2 follow-up statements
041 WGUS73 KBIS 260309 FFSBIS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1009 PM CDT THU JUN 25 2015 NDC053-105-260515- /O.CON.KBIS.FF.W.0003.000000T0000Z-150626T0515Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WILLIAMS ND-MCKENZIE ND- 1009 PM CDT THU JUN 25 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT FOR SOUTHWESTERN WILLIAMS AND NORTHWESTERN MCKENZIE COUNTIES... AT 1004 PM CDT...DOPPLER RADAR INDICATED EARLIER THUNDERSTORMS PRODUCED THREE TO FIVE INCHES OF RAIN ACROSS THE WARNED AREA. LOCAL LAW ENFORCEMENT ALSO REPORTED ROADS WERE FLOODED IN THE WARNED AREA NEAR TRENTON. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... TRENTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. DO NOT DRIVE ON FLOODED ROADS! IF CAMPING NEAR CREEKS OR STREAMS...MOVE TO HIGHER GROUND IMMEDIATELY. PLEASE REPORT ANY FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU CAN DO SO SAFELY. && LAT...LON 4824 10382 4798 10368 4791 10391 4821 10403 $$ HEINERT
451 WGUS73 KBIS 260511 FFSBIS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1211 AM CDT FRI JUN 26 2015 NDC053-105-260518- /O.EXP.KBIS.FF.W.0003.000000T0000Z-150626T0515Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WILLIAMS ND-MCKENZIE ND- 1211 AM CDT FRI JUN 26 2015 ...THE FLASH FLOOD WARNING FOR SOUTHWESTERN WILLIAMS AND NORTHWESTERN MCKENZIE COUNTIES WILL EXPIRE AT 1215 AM CDT... TRAFFIC IS MOVING NORMALLY...AND FLOOD WATERS HAVE RECEDED...THUS FLASH FLOODING IS NO LONGER POSING A THREAT TO LIFE OR PROPERTY. LAT...LON 4824 10382 4798 10368 4791 10391 4821 10403 $$ SIMOSKO/KING
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 7:20 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Jun 25, 7:20 PM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 720 PM CDT THU JUN 25 2015 .UPDATE... ISSUED AT 710 PM CDT THU JUN 25 2015 ISOLATED STORMS CONTINUE TO MOVE SOUTHEAST THROUGH THE WESTERN AND CENTRAL PARTS OF THE FORECAST AREA...GENERALLY ALONG AND WEST OF THE MISSOURI RIVER. SOME WERE PRODUCING SMALL HAIL AND WINDS TO 45 MPH. MESOSCALE MODELS SHOW A DECREASE IN INSTABILITY OVER THE NEXT FEW HOURS. WILL EXPECT A WEAKENING OF STORMS...AND FOR THEM TO DISSIPATE BY 10 PM OR SO. && .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 400 PM CDT THU JUN 25 2015 THE FORECAST FOCUS TODAY IS ON THUNDERSTORMS. THUNDERSTORMS HAVE GREATLY INCREASED IN COVERAGE OVER THE PAST COUPLE HOURS...AND PRECIPITATION CHANCES HAVE ONCE AGAIN BEEN INCREASED. THE SOUTHWEST REMAINS THE MOST LIKELY AREA FOR SUSTAINED CONVECTION...BUT WATER VAPOR SATELLITE IMAGERY INDICATES A COMPLEX TRAIN OF MID LEVEL SHORTWAVES PARADING TOWARD THE DAKOTAS. SO...WHILE ANY ONE OF THESE WAVES HAS SUFFICIENT DYNAMICS TO RELEASE THE CONVECTIVE INSTABILITY IN PLACE...COVERAGE SHOULD DIMINISH AS DIURNAL DESTABILIZATION REDUCES THIS EVENING. THIS FORECAST IS SUPPORTED BY THE 12 UTC HIRES ARW/NMM AND THE LAST SEVERAL RUNS OF THE HRRR. FINALLY...THE HIRES AND GLOBAL MODEL SUITE IS DRY BETWEEN MIDNIGHT AND SUNRISE...SO PRECIPITATION CHANCES HAVE BEEN REMOVED FROM THE FORECAST. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 358 PM CDT THU JUN 25 2015 THE WAVE THAT BRINGS ISOLATED STORMS AGAIN FRIDAY MOVES OUT BY DAYBREAK SATURDAY ENDING THE STORM CHANCES. SATURDAY AND SUNDAY...EVEN MONDAY...WILL BE DRY...MOSTLY SUNNY...AND VERY WARM WITH HIGHS IN THE 80S...TOUCHING 90 LIKELY ON SATURDAY ACROSS THE SOUTH. WINDS THROUGH THE PERIOD WILL BE 15 MPH OR LESS...LIGHT FOR NORTH DAKOTA STANDARDS. STORM CHANCES RETURN FOR TUESDAY. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING) ISSUED AT 400 PM CDT THU JUN 25 2015 ISOLATED THUNDERSTORMS THROUGH 05Z. OTHERWISE VFR. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...JPM SHORT TERM...SCHECK LONG TERM...JPM AVIATION...JPM
Hazardous weather outlook, Jun 25, 7:03 PM CDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 703 PM CDT THU JUN 25 2015 NDZ001-009-010-017>022-031>035-040>047-050-270015- DIVIDE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN- SHERIDAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-SLOPE- HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-MCINTOSH- 703 PM CDT THU JUN 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS. SOME STORMS WITH HEAVY RAIN...SMALL HAIL...AND GUSTY WIND. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY LOW CHANCES FOR THUNDERSTORMS FRIDAY AND FRIDAY NIGHT...AND AGAIN TUESDAY AND WEDNESDAY. THE THREAT FOR SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ002>005-011>013-023-025-036-037-048-051-270015- BURKE-RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-WELLS-FOSTER- KIDDER-STUTSMAN-LA MOURE-DICKEY- 703 PM CDT THU JUN 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY LOW CHANCES FOR THUNDERSTORMS FRIDAY AND FRIDAY NIGHT...AND AGAIN TUESDAY AND WEDNESDAY. THE THREAT FOR SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JP MARTIN
In the hours before
Special weather statement, Jun 25, 7:01 PM CDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
701 PM CDT THU JUN 25 2015
NDZ020-034-035-260045-
OLIVER-MORTON-BURLEIGH-
701 PM CDT THU JUN 25 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN
BURLEIGH...SOUTHEASTERN OLIVER AND NORTHEASTERN MORTON COUNTIES...
AT 700 PM CDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM 9 MILES
NORTH OF LAKE HARMON TO 7 MILES SOUTHEAST OF FISH CREEK DAM...AND
MOVING SOUTHEAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
BISMARCK...MANDAN...LINCOLN...MCDOWELL DAM RECREATION AREA...LAKE
HARMON...ST. ANTHONY...BALDWIN...DOUBLE DITCH INDIAN VILLAGE...FORT
ABRAHAM LINCOLN STATE PARK...CROWN BUTTE LAKE...PRICE AND UNIVERSITY
OF MARY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4705 10052 4676 10061 4642 10078 4659 10123
4696 10124 4715 10094
TIME...MOT...LOC 0000Z 295DEG 25KT 4707 10094 4664 10115
HEINERTLocal storm report, Jun 25, 7:29 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
729 PM CDT THU JUN 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL BISMARCK 46.81N 100.78W
06/25/2015 E0.25 INCH BURLEIGH ND PUBLIC
SIGNIFICANT AMOUNT OF PEA SIZE HAIL NORTH SIDE OF
BISMARCK.
&&
JP MARTINLocal storm report, Jun 25, 7:30 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
730 PM CDT THU JUN 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND GST BISMARCK 46.81N 100.78W
06/25/2015 M56 MPH BURLEIGH ND OFFICIAL NWS OBS
MEASURED AT BISMARCK AIRPORT.
&&
JP MARTINSpecial weather statement, Jun 25, 7:36 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
736 PM CDT THU JUN 25 2015
NDZ034-035-046-260100-
EMMONS-MORTON-BURLEIGH-
736 PM CDT THU JUN 25 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN BURLEIGH...
NORTHWESTERN EMMONS AND EASTERN MORTON COUNTIES...
AT 736 PM CDT...A LINE OF STRONG THUNDERSTORMS EXTENDING FROM 6
MILES NORTH OF MCDOWELL DAM RECREATION AREA TO 5 MILES NORTH OF
SOLEN...AND MOVING EAST AT 40 MPH.
WIND GUSTS OF 50 TO 55 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
BISMARCK...MANDAN...LINCOLN...HAZELTON...MENOKEN...STERLING...
MCDOWELL DAM RECREATION AREA...ST. ANTHONY...DRISCOLL...MCKENZIE...
FORT RICE...MOFFIT...FORT ABRAHAM LINCOLN STATE PARK...HAZELTON
RECREATION AREA...HUFF AND UNIVERSITY OF MARY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4639 10057 4643 10059 4641 10066 4641 10068
4640 10069 4642 10102 4699 10086 4698 10008
4637 10020
TIME...MOT...LOC 0036Z 264DEG 33KT 4692 10062 4647 10081
HEINERTSpecial weather statement, Jun 25, 8:04 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
804 PM CDT THU JUN 25 2015
NDZ034-035-045-046-260145-
EMMONS-MORTON-BURLEIGH-SIOUX-
804 PM CDT THU JUN 25 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
BURLEIGH...EMMONS...EASTERN SIOUX AND EAST CENTRAL MORTON COUNTIES...
AT 801 PM CDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM 5 MILES
SOUTHEAST OF MENOKEN TO 4 MILES SOUTHWEST OF PRAIRIE KNIGHTS
RESORT...AND WERE MOVING SOUTHEAST AT 30 MPH.
WIND GUSTS OF 50 TO 55 MPH AND PEA TO DIME SIZE HAIL ARE POSSIBLE
WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LINTON...FORT YATES...HAZELTON...MENOKEN...STERLING...CANNON BALL...
BRADDOCK...PRAIRIE KNIGHTS RESORT...MCKENZIE...CATTAIL RECREATION
AREA...FORT RICE...BEAVER BAY RECREATION AREA...MOFFIT...HAZELTON
RECREATION AREA...HUFF AND TEMVIK.
TORRENTIAL RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE
OCCURRING WITH THESE STORMS. LOCALIZED FLOODING IN LOW LYING AREAS
WILL BE POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4621 10079 4661 10071 4687 10049 4688 10045
4677 10008 4664 10008 4663 10003 4617 10017
4595 10042 4594 10067
TIME...MOT...LOC 0101Z 335DEG 26KT 4677 10045 4649 10046 4623 10070
HEINERTSpecial weather statement, Jun 25, 8:20 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
820 PM CDT THU JUN 25 2015
NDZ009-017-260145-
WILLIAMS-MCKENZIE-
820 PM CDT THU JUN 25 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WILLIAMS AND
NORTHWESTERN MCKENZIE COUNTIES...
AT 819 PM CDT /719 PM MDT/...A STRONG THUNDERSTORM WAS 7 MILES EAST
OF FORT UNION TRADING POST...OR 14 MILES SOUTHWEST OF WILLISTON...
MOVING SOUTHEAST AT 10 MPH.
WIND GUSTS UP TO 50 MPH AND PEA TO DIME SIZE HAIL ARE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TRENTON...FORT BUFORD STATE HISTORICAL SITE AND CARTWRIGHT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4812 10399 4814 10383 4796 10355 4781 10392
4804 10405 4806 10405
TIME...MOT...LOC 0119Z 328DEG 10KT 4804 10389
HEINERTThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:01 PM CDT | Special Weather Statement | BIS | Morton | 44 min |
| Jun 25, 7:36 PM CDT | Special Weather Statement | BIS | Burleigh | 24 min |
| Jun 25, 8:04 PM CDT | Special Weather Statement | BIS | Emmons | 41 min |
| Jun 25, 8:20 PM CDT | Special Weather Statement | BIS | McKenzie | 25 min |
Nearby
Flash Flood Warnings in North Dakota, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.